Agranulocytosis possibly caused by ranitidine in a patient with renal failure

N. Takami, Y. Yamamoto, H. Matsuo, H. Ohtani, Y. Sawada

研究成果: Article査読

4 被引用数 (Scopus)

抄録

A 70-year-old Japanese woman with renal dysfunction under hemodialysis presented with vomiting and chill with fever. Over the previous 24 weeks she had been taking 75 mg of ranitidine after hemodialysis. Other medications taken were prednisolone, furosemide, α-calcidol, amlodipine and calcium carbonate. Before starting ranitidine, she had been treated with famotidine for about 2 years without complication. Hematological inspection on admission revealed agranulocytosis with WBC of 400/mm3. Ranitidine was discontinued and granulocyte colony-stimulating factor (G-CSF) was started. On Day 3, laboratory data showed slight improvement of cytopenia with WBC Of 1,000/mm3. On Day 6, her hemogram showed marked improvement with WBC of 11,700/mm3 and G-CSF was discontinued. She was discharged on Day 10. Several cases describing ranitidine-induced cytopenia are associated with the use of ranitidine at a dose of 150 mg/day or higher, and adverse reactions were found within 2 - 35 days after beginning ranitidine treatment. In the case described here, however, the adverse reaction occurred after a longer treatment period with ranitidine at a lower dose. In conclusion, ranitidine should be administered with great caution to patients with severe renal dysfunction.

本文言語English
ページ(範囲)520-523
ページ数4
ジャーナルInternational Journal of Clinical Pharmacology and Therapeutics
40
11
DOI
出版ステータスPublished - 2002 11 1
外部発表はい

ASJC Scopus subject areas

  • 薬理学
  • 薬理学(医学)

フィンガープリント

「Agranulocytosis possibly caused by ranitidine in a patient with renal failure」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル